Alert archive / Arkansas / Tornado Warnings in 2022
Tornado Warning 10, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Apr 11, 2022, 5:59 PM CDT for Franklin County, Sebastian County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2022, 5:59 PM CDT (22:59 UTC)
- Expired
- Apr 11, 2022, 6:29 PM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Franklin County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 48 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 10:35 PM CST | Severe Thunderstorm Watch | SPC | 353 days |
| Apr 11, 3:31 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.0 hours before the alert went out and 320 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 470 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510
WFUS54 KTSA 112259
TORTSA
ARC047-131-112345-
/O.NEW.KTSA.TO.W.0010.220411T2259Z-220411T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
559 PM CDT Mon Apr 11 2022
The National Weather Service in Tulsa has issued a
* Tornado Warning for...
Southern Franklin County in west central Arkansas...
Northeastern Sebastian County in west central Arkansas...
* Until 645 PM CDT.
* At 559 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Charleston, moving east at 30 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations in or near the path include...
Charleston... Altus...
Branch... Denning...
Wiederkehr Village... Etna...
Peter Pender... Alix...
Vesta... Cecil...
Ursula... Meg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3538 9371 3537 9372 3537 9375 3540 9379
3542 9380 3531 9381 3532 9392 3524 9392
3524 9410 3540 9412 3549 9371
TIME...MOT...LOC 2259Z 260DEG 25KT 3533 9405
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$2 follow-up statements
536
WWUS54 KTSA 112315
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
615 PM CDT Mon Apr 11 2022
ARC131-112325-
/O.CAN.KTSA.TO.W.0010.000000T0000Z-220411T2345Z/
Sebastian AR-
615 PM CDT Mon Apr 11 2022
...THE TORNADO WARNING FOR NORTHEASTERN SEBASTIAN COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area, therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for west central
Arkansas.
LAT...LON 3538 9371 3537 9372 3537 9375 3540 9379
3542 9380 3531 9381 3532 9392 3524 9392
3524 9398 3542 9396 3549 9371
TIME...MOT...LOC 2315Z 271DEG 25KT 3527 9391
$$
ARC047-112345-
/O.CON.KTSA.TO.W.0010.000000T0000Z-220411T2345Z/
Franklin AR-
615 PM CDT Mon Apr 11 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
SOUTHEASTERN FRANKLIN COUNTY...
At 615 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Ratcliff, moving east at 30 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations in or near the path include...
Altus... Branch...
Denning... Wiederkehr Village...
Etna... Peter Pender...
Alix... Meg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3538 9371 3537 9372 3537 9375 3540 9379
3542 9380 3531 9381 3532 9392 3524 9392
3524 9398 3542 9396 3549 9371
TIME...MOT...LOC 2315Z 271DEG 25KT 3527 9391
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$689
WWUS54 KTSA 112329
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
629 PM CDT Mon Apr 11 2022
ARC047-112339-
/O.CAN.KTSA.TO.W.0010.000000T0000Z-220411T2345Z/
Franklin AR-
629 PM CDT Mon Apr 11 2022
...THE TORNADO WARNING FOR SOUTHEASTERN FRANKLIN COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for west central
Arkansas.
LAT...LON 3538 9371 3537 9372 3537 9375 3540 9379
3542 9380 3531 9381 3532 9392 3524 9392
3524 9398 3542 9396 3549 9371
TIME...MOT...LOC 2328Z 260DEG 25KT 3529 9379
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 11, 2:35 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 11, 2:35 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 235 PM CDT Mon Apr 11 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Through tonight ) Issued at 209 PM CDT Mon Apr 11 2022 The primary short term concern focuses on severe weather potential through this evening, primarily from southeast OK through parts of west central AR, along and south of quasi-stationary boundary. As of 2 PM, the boundary extended near I-40 in west central AR to near MLC to a little south of ADM. Meso analysis showing a pocket of SB CAPE aground 3000 j/kg near I-30 in NC TX/SC OK with little cap remaining. As such most of the recent CAM guidance shows development across SE OK/WC AR over the next few hours, with some suggestion of more robust development closer to 00z farther to the southwest. Storms should become supercellular rather quick given the strength/orientation of deep layer shear, with all modes of severe possible in any more discrete cells. These storms will move off to the east with most ending around 06z or shortly thereafter. && .LONG TERM... (Tomorrow through Monday) Issued at 209 PM CDT Mon Apr 11 2022 Moist Gulf air will surge back north Tuesday in response to a quickly approaching Pacific shortwave with entire area well withing the warm sector. A sharp dryline will become established west of I-35 as has been advertised for a few days now, but there are a number of factors that could keep much, if any, convection along the dry line in OK. Another consistent signal in the data has been for a subtropical shortwave to lift northeast relatively early in the day, forcing more widespread development in the warm sector across TX/LA into southern OK, which would likely place the OK portion of dry line within an area of subsidence. Most guidance continues to support this with limited development. The POP forecast for Tuesday mainly reflect potential associated with the southern wave, which will have some severe potential. In the event any storms fire on the dry line Tues afternoon, the conditional prob of severe weather is quite high. Will also see rather gusty winds Tuesday afternoon, fortunately we stay east of the dry line which limits fire weather concerns some. Higher chances of storms will eventually arrive in eastern Ok Tuesday night into Wednesday morning as Pacific front overtakes the dry line and sweeps through the area. These storms will also have severe potential, though the highest may end up being just east of the forecast area. Drier but cooler air behind the front along with gusty NW winds will raise the fire weather potential, though temperatures may stay below Red Flag criteria. Patter will remain unsettled through the weekend with another chance of showers and thunderstorms Easter weekend, with highest chances appearing to be Saturday. A trend toward well below normal temperatures may be shaping up early next week. && .AVIATION... (18Z TAFS) Issued at 1206 PM CDT Mon Apr 11 2022 Thunderstorm impacts will be the main aviation concern for the next 6 to 12 hours, with ongoing potential at the NE OK and far NW AR sites, shifting southward to MLC and FSM late afternoon and early evening. Expect potential for IFR conditions and possible severe wind gusts at MLC and FSM late afternoon into evening. Ceilings will decrease tonight, with periods of IFR/MVFR conditions likely. Visibility reductions in fog should also occur at the NE OK sites tonight. Winds will largely be light until things shift to the south tomorrow morning and become gusty. && .PRELIMINARY POINT TEMPS/POPS... TUL 56 82 57 67 / 10 20 30 30 FSM 61 81 63 74 / 50 30 50 70 MLC 59 80 60 75 / 20 30 30 30 BVO 51 82 53 66 / 10 10 40 30 FYV 56 79 58 70 / 40 20 50 80 BYV 54 78 60 71 / 40 20 50 80 MKO 56 79 59 71 / 20 20 30 40 MIO 51 79 56 66 / 10 10 40 60 F10 56 81 59 71 / 20 20 30 30 HHW 64 79 63 79 / 30 50 40 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...14 LONG TERM....14 AVIATION...22
Hazardous weather outlook, Apr 11, 12:34 PM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1234 PM CDT Mon Apr 11 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1234 PM CDT Mon Apr 11 2022
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
TORNADO.
RISK...Limited.
AREA...Southeast Oklahoma and West Central Arkansas.
ONSET...After 5 PM.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Eastern Oklahoma and West Central Arkansas.
ONSET...Ongoing.
DISCUSSION...
Isolated to scattered strong to severe thunderstorms are expected
to develop late this afternoon and into the evening along and
south of a boundary stalled across southeast Oklahoma and western
Arkansas. Hail to the size of tennis balls and damaging wind gusts
to 70 mph will be the main threats, with a limited tornado threat
especially for storms that interact with the boundary. These
storms are expected to shift east of the forecast area by
midnight.
In addition to the main threat area in southeast Oklahoma and
western Arkansas, ongoing storms across far northeast Oklahoma and
into far northwest Arkansas may produce marginally severe hail
through early afternoon.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...High Wind Potential.
WEDNESDAY...Severe Thunderstorm Potential...
Very High Fire Weather Potential...High Wind Potential.
THURSDAY...No Hazards.
FRIDAY AND SATURDAY...Thunderstorm Potential...
Very High Fire Weather Potential.
SUNDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Tuesday and Wednesday may both feature organized severe weather
across eastern Oklahoma and northwest Arkansas. Tuesday's threat
is highly conditional, with the main question being how many
storms develop either ahead of a dryline expected to be near the
Interstate 35 corridor during the afternoon or across southeast
Oklahoma and into northwest Arkansas. An unstable airmass and
sufficient wind shear will be in place across the area, and any
storms that are able to develop with have a good chance to
strengthen to severe levels. Large hail, damaging winds and
tornadoes will all be possible tomorrow, but again, the overall
threat will be contingent on thunderstorms developing at all.
A cold front will sweep across the region Wednesday, with
additional strong to severe thunderstorms likely to develop along
it and sweep through the area. Strong winds and drier conditions
west of the cold front will increase fire weather concerns
Wednesday afternoon.
The potential for showers and storms will return over the
weekend as a frontal boundary moves into the region.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Apr 11, 5:06 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
506 PM CDT Mon Apr 11 2022
ARZ019-020-112230-
Franklin AR-Crawford AR-
506 PM CDT Mon Apr 11 2022
...A strong thunderstorm will impact portions of northwestern
Franklin and central Crawford Counties through 530 PM CDT...
At 506 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northwest of Dyer, moving northeast at 35 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations in or near the path include...
Mountainburg... Mulberry...
Dyer... Lake Fort Smith...
Fern... Piney...
Bidville... Locke...
Turners Bend... Mount Gayler...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 14 and 23.
Interstate 49 between mile markers 23 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for northwestern
and west central Arkansas.
&&
LAT...LON 3546 9416 3554 9427 3576 9409 3576 9395
3566 9380
TIME...MOT...LOC 2206Z 229DEG 31KT 3556 9418
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPHLocal storm report, Apr 11, 5:17 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
517 PM CDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL CHARLESTON 35.30N 94.04W
04/11/2022 E1.75 INCH FRANKLIN AR LAW ENFORCEMENT
RELAYED BY EMERGENCY MANAGEMENT.
&&
KAHLocal storm report, Apr 11, 5:29 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
529 PM CDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TORNADO BLOOMER 35.30N 94.14W
04/11/2022 SEBASTIAN AR STORM CHASER
STORM CHASER VIDEO OF A TORNADO NEAR
BLOOMER. SOME EVIDENCE OF DEBRIS IN SAME
LOCATION ON KSRX RADAR. TIME ESTIMATED VIA
RADAR.
0522 PM HAIL BLOOMER 35.29N 94.14W
04/11/2022 E2.00 INCH SEBASTIAN AR STORM CHASER
TIME ESTIMATED BY RADAR. PIC RELAYED VIA
TWITTER.
0521 PM HAIL 2 SE URSULA 35.30N 94.08W
04/11/2022 U2.25 INCH FRANKLIN AR PUBLIC
REPORT FROM MPING: HEN EGG+ (2.25 IN.).
0528 PM HAIL 2 E BRANCH 35.31N 93.92W
04/11/2022 E1.75 INCH FRANKLIN AR FIRE DEPT/RESCUE
RELAYED BY EMERGENCY MANAGEMENT. REPORT FROM
BRANCH FD ON HIGHWAY 22 AT THE
FRANKLIN/LOGAN COUNTY LINE.
&&Special weather statement, Apr 11, 5:35 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
535 PM CDT Mon Apr 11 2022
OKZ073-075-076-112300-
Pittsburg OK-Latimer OK-Le Flore OK-
535 PM CDT Mon Apr 11 2022
...A strong thunderstorm will impact portions of Latimer, west
central Le Flore and southeastern Pittsburg Counties through 600 PM
CDT...
At 535 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southeast of Hartshorne, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Wilburton... Hartshorne...
Red Oak... Higgins...
Damon... Bengal...
Talimena State Park... Haileyville...
Gowen... Panola...
Dow...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Oklahoma.
&&
LAT...LON 3470 9560 3487 9563 3506 9503 3479 9493
TIME...MOT...LOC 2235Z 252DEG 30KT 3480 9551
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHLocal storm report, Apr 11, 5:51 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
551 PM CDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL 3 NW VESTA 35.40N 94.10W
04/11/2022 U0.75 INCH SEBASTIAN AR PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0544 PM HAIL 3 SSE MEG 35.36N 93.86W
04/11/2022 E1.00 INCH FRANKLIN AR PUBLIC
PHOTO RELAYED VIA TWITTER. 4 MILES NORTH OF
CAULKSVILLE.
&&Local storm report, Apr 11, 5:59 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
559 PM CDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL CHARLESTON 35.30N 94.04W
04/11/2022 E2.75 INCH FRANKLIN AR STORM CHASER
PHOTO RELAYED VIA TWITTER. HAIL POSED NEXT
TO AN ACTUAL BASEBALL.
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:13 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 47 min |
| Apr 11, 4:17 PM CDT | Tornado Warning | TSA | Crawford, Sebastian | 43 min |
| Apr 11, 4:45 PM CDT | Tornado Warning | TSA | Crawford, Franklin, Sebastian | 45 min |
| Apr 11, 4:49 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 19 min |
| Apr 11, 5:06 PM CDT | Special Weather Statement | TSA | Franklin | 24 min |
| Apr 11, 5:12 PM CDT | Tornado Warning | TSA | Franklin, Sebastian | 48 min |
| Apr 11, 5:14 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 16 min |
| Apr 11, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 32 min |
Nearby
Tornado Warnings in Arkansas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.